# SDR CA000828005

- Difficulty date: July 27, 2000
- Submitted: August 30, 2000
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 23,448 hours
- Engine: Pwa S3H1G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 366249
- Condition: Worn
- Location: Broken Rings
- Component: Engine, Pwa
- Stage of operation: CR
- How discovered: V
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT DEPARTED, JUST AFTER TAKEOFF, THE PILOT NOTICED OIL ON THE WINDSHIELD.  AFTER CHECKING ENGINE INSTRUMENTS, OIL TEMP NORMAL, OIL PRESSURE NORMAL.  CYLINDER HEAD TEMP 240 (OAT FOR THE DAY WAS ABOUT 30 DEGREES CELSIUS).  PILOT DECIDED TO CONTINUE THE FLIGHT TO MAIN BASE ABOUT 16 MILES AWAY.  ABOUT 8 MILES FROM BASE, THE OIL LEAK STARTED TO WORSEN AND ENGINE STARTED RUNNING ROUGH.  PILOT DECIDED TO LAND.  THE PLANE LANDED WITHOUT INCIDENT.  ON INVESTIGATION OF THE ENGINE, NR 9 PISTON DISCOVERED BROKEN AND MISSING 2 TOP RINGS WHICH CAUSED THE CASE TO PRESSURIZE AND BLOW OIL OUT THE NOSE CASE.  NR 9  CYLINDER WAS CHANGED AND ENGINE INSPECTED FOR ANY OTHER DAMAGE.  AIRCRAFT WAS RETURNED TO SERVICE.
